MAUDE Adverse Event Report: CRANIAL TECHNOLOGIES, INC. DOC BAND; CRANIAL ORTHOSIS

CRANIAL TECHNOLOGIES, INC. DOC BAND; CRANIAL ORTHOSIS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Skull Fracture (2077)
Date of Event 08/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the manufacturing records confirmed that the device was manufactured to specification.Review of the provision of treatment confirmed that all standard clinical procedures were followed.Parents had routine questions throughout treatment, with these questions/concerns being addressed at each visit.The device does appear to have been taken off more frequently than advised.No one witnessed the event that led to the injury and the timeline of the injury is uncertain, so no determination has been made at this point as to whether, or what role, the device played in the reported injury.The investigation is ongoing.
 
Event or Problem Description
Healthy patient (minor) was in treatment with cranial orthosis for 3 months.During the treatment period, baby suffered an injury to the nose causing a blood clot (septal hematoma) requiring surgery.Mom disclosed during the next appointment that baby had surgery to address the injury on (b)(6) 2020.During this appointment, an adjustment was made to the front of the band to keep it from irritating the surgical area.Patient had two weeks of treatment left at this point, but parents canceled the exit appointment.Almost 5 weeks later, parents scheduled and came in for an exit appointment on (b)(6) 2020.During this appointment, parents reported that the baby had broken his nose and had a septal hematoma (rather than what was initially reported as a blood clot).Though they (parents) did not see the injury occur, their ent felt that the band caused the injury.Since the injury/event was not observed, and no injury was externally noticeable or identified for several days, it is not clear exactly when the injury occurred.As a result, it is not clear at this point whether the cranial orthosis was involved in causing the injury.

Brand Name
DOC BAND
Common Device Name
CRANIAL ORTHOSIS
Manufacturer (Section D)
CRANIAL TECHNOLOGIES, INC.
1395 w auto dr
tempe AZ 85284
MDR Report Key11032959
Report Number2030829-2020-00001
Device Sequence Number13767237
Product Code OAN
UDI-Device IdentifierB288CRANIALHELMET0
UDI-Public+B288CRANIALHELMET0/$$700244080L
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K014012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue NumberN/A
Device Lot Number00244080
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2020
Initial Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 MO
Patient Weight10